Vantage Night Cold And Flu Oral Solution
PATIENT INFORMATION LEAFLET
Promethazine Hydrochloride 20mg/20ml,
Dextromethorphan Hydrobromide 15mg/20ml
This medicine is available without prescription, however, you still need to take Lloydspharmacy Night Cold and Flu Relief Oral Solution carefully to get the best results from it.
- Keep this leaflet. You may need to read it again.
- Ask your pharmacist if you need more information or advice.
- You must contact a doctor if your symptoms worsen or do not improve after a few days.
- If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
1. What Lloydspharmacy Night Cold and Flu Relief Oral Solution is and what it is used for
2. Before you take Lloydspharmacy Night Cold and Flu Relief Oral Solution
3. How to take Lloydspharmacy Night Cold and Flu Relief Oral Solution
4. Possible side effects
5. Howto store Lloydspharmacy Night Cold and Flu Relief Oral Solution
6. Further information
Lloydspharmacy Night Cold and Flu Relief Oral Solution provides night time relief from the symptoms of colds, chills and 'flu'. These include headache, shivers, sore throat pain, runny nose, tickly cough, aches and pains. It contains paracetamol to reduce fever, promethazine to dry up a runny nose, ease breathing and dextromethorphan which relieves a tickly cough.
2. BEFORE YOU TAKE LLOYDSPHARMACY NIGHT COLD AND FLU RELIEF ORAL SOLUTION Do not take Lloydspharmacy Night Cold and Flu Relief Oral Solution if you
• are allergic (hypersensitive) to paracetamol, promethazine hydrochloride, dextromethorphan hydrobromide or any of the other ingredients of Lloydspharmacy Night Cold and Flu Relief Oral Solution (see Section 6 and end of Section 2).
• have kidney or liver problems.
Do not take with any other paracetamol containing products.
Do not take with any other flu, cold or decongestant product.
Take special care with Lloydspharmacy Night Cold and Flu Relief Oral Solution
Tell your doctor if you:
• have asthma or other breathing problems • have difficulty in passing urine (urinary retention)
• have glaucoma • have prostate problems
• have heart problems • have epilepsy
• have alcohol problems
If you do not get better, talk to your doctor.
Taking other medicines
Tell your doctor or pharmacist if you are taking or have recently taken any other medicines, even medicines obtained without a prescription.
In particular, tell your doctor if you are taking medicines which:
• thin the blood (e.g. warfarin).
• control nausea or vomiting (e.g. domperidone or metoclopramide).
• reduce levels of cholesterol and other fats in the blood (e.g. cholestyramine).
• have been prescribed by your doctor to improve sleep, for anxiety or depression (including monoamine oxidase inhibitors (MAOIs) and antimuscarinic drugs). Do not consume alcoholic drinks while you are taking Lloydspharmacy Night Cold and Flu Relief Oral Solution.
Promethazine may interfere with pregnancy tests to produce false results.
Pregnancy and breast-feeding
Ask your doctor or pharmacist for advice before taking any medicines during pregnancy.
If you are, or are likely to become pregnant, or are breast-feeding, Lloydspharmacy Night Cold and Flu Relief Oral Solution should only be taken when advised by your doctor.
Driving and using machines
The medicine can affect your ability to drive as it may make you sleepy or dizzy.
• Do not drive while taking this medicine until you know how it affects you.
• It is an offence to drive if this medicine affects your ability to drive.
• However, you would not be committing an offence if:
o The medicine has been prescribed to treat a medical or dental problem and
o You have taken it according to the instructions given by the prescriber or in the information provided with the medicine and o It was not affecting your ability to drive safely
Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine
Important information about some of the ingredients of Lloydspharmacy Night Cold and Flu Relief Oral Solution.
The product contains
Ethanol: up to 3.5ml per measured dose, equivalent to 70ml of beer, or 29ml of wine. Harmful for those suffering from alcoholism. To be taken into account in pregnant or breast-feeding women, children and high-risk groups such as patients with epilepsy.
Liquid maltitol (hydrogenated glucose syrup): If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
Sodium: This medicine contains up to 23.52mg of sodium per 20ml dose. To be taken into consideration by patients on a controlled sodium diet.
Always use the measuring cup supplied with the pack. Shake the bottle before use. Always take the product exactly as directed. You should check with your doctor or pharmacist if you are not sure.
The usual dose is:
Adults and children aged 12 years and over:
One 20ml dose to be taken just before going to bed.
Children under 12:
Do not give to children under 12 years of age.
Dose as for 'Adults' above.
Do not take anything else containing paracetamol while taking this medicine. Do not take with any other flu, cold or decongestant product.
If you have taken other Paracetamol containing products during the day, this nighttime dose is considered as part of the maximum daily dose and should not be taken if you have already taken four doses of Paracetamol during the day.
If you take more Lloydspharmacy Night Cold and Flu Relief Oral Solution than you should:
Talk to a doctor at once if you take too much of this medicine, even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.
Also seek immediate medical advice if you take other paracetamol-containing medicines by mistake.
If you forget to take Lloydspharmacy Night Cold and Flu Relief Oral Solution:
If you miss a dose, take it as soon as you remember. Do not take a double dose to make up for the forgotten dose.
Like all medicines, Lloydspharmacy Night Cold and Flu Relief Oral Solution can cause side effects, although not everybody gets them.
You may notice the following:
• rash, itchy skin, swelling of the lips, eyes, tongue, or difficulty in breathing may be signs of an allergic reaction. Stop taking Lloydspharmacy Night Cold and Flu Relief Oral Solution immediately.
• mental and physical slowness
• inability to pass urine, dry mouth, blurred vision
• disorientation or dizziness
• upset stomach
• sensitivity to light
• feeling sleepy (drowsiness)
Very rare cases of serious skin reactions have been reported.
If you get any side effects, talk to your doctor, pharmacist or nurse.
This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the yellow card scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
Do not store above 25"C.
Keep out of the sight and reach of children.
Store in the original container and keep the bottle in the outer carton (in order to protect from light).
Do not use after one month from first opening.
Do not use Lloydspharmacy Night Cold and Flu Relief Oral Solution after the expiry date which is stated on the label or carton. The expiry date refers to the last day of the month.
Medicines should not be disposed of via wastewater or household waste. Ask your pharmacist howto dispose of medicines no longer required. These measures will help to protect the environment.
Each 20ml of Lloydspharmacy Night Cold and Flu Relief Oral Solution contains:
•The active substances: 1000mg paracetamol, 20mg promethazine hydrochloride, 15mg dextromethorphan hydrobromide.
• The other ingredients are: ethanol, propylene glycol, liquid maltitol (E965), sodium citrate, ascorbic acid, acesulfame K, citric acid monohydrate, natural mint flavour, patent blue V (E131), quinoline yellow (E104), purified water.
What Lloydspharmacy Night Cold and Flu Relief Oral Solution looks like and contents of the pack:
Lloydspharmacy Night Cold and Flu Relief Oral Solution is a clear green, mint flavoured sugar-free solution, available in 200ml clear glass bottles with child resistant caps. A measuring cup is provided.
Marketing Authorisation Holder and Manufacturer:
Pinewood Laboratories Ltd., Ballymacarbry, Clonmel, Co. Tipperary, Ireland.
This leaflet was last updated in: August 2014